Alert archive / Texas / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 159, NWS Austin/San Antonio, TX

May 26, 2020Bexar County, Wilson County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 26, 2020, 4:08 PM CDT for Bexar County, Wilson County, Texas. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2020, 4:08 PM CDT (21:08 UTC)
Expired
May 26, 2020, 4:53 PM CDT
In force
45 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bexar County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 39 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 4:22 PM CDTHAIL 1.254 Sse Converse, TXMOSTLY NICKEL TO QUARTER SIZED HAIL, WITH THE LARGEST HAILSTONES UP TO HALF DOLLAR SIZE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2020-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2020-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
1239 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-1.2

Open this sounding in Storm Lab

The text

As transmitted.

835 
WUUS54 KEWX 262108
SVREWX
TXC029-493-262215-
/O.NEW.KEWX.SV.W.0159.200526T2108Z-200526T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
408 PM CDT Tue May 26 2020

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Northwestern Wilson County in south central Texas...
  Southeastern Bexar County in south central Texas...

* Until 515 PM CDT.

* At 407 PM CDT, a severe thunderstorm was located over Kirby, or
  near Live Oak, moving south at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  San Antonio, Schertz, Randolph AFB, Kirby, Alamo Heights,
  Windcrest, Terrell Hills, St. Hedwig, Elmendorf, La Vernia, China
  Grove, Calaveras Lake, Converse, Martinez, Parita, Sayers and
  Adkins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2948 9847 2953 9825 2941 9813 2939 9813
      2939 9812 2938 9812 2937 9811 2938 9810
      2931 9803 2920 9833
TIME...MOT...LOC 2107Z 342DEG 7KT 2947 9835 

HAIL...1.00IN
WIND...60MPH
 
$$

MO
3 follow-up statements
434 
WWUS54 KEWX 262120 RRA
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
420 PM CDT Tue May 26 2020

TXC029-493-262215-
/O.CON.KEWX.SV.W.0159.000000T0000Z-200526T2215Z/
Wilson TX-Bexar TX-
420 PM CDT Tue May 26 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHWESTERN WILSON AND SOUTHEASTERN BEXAR COUNTIES...

At 420 PM CDT, a severe thunderstorm was located near Kirby, or near
Randolph AFB, moving southeast at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
San Antonio, Schertz, Kirby, St. Hedwig, Elmendorf, La Vernia, China
Grove, Calaveras Lake, Converse, Martinez, Parita, Sayers and Adkins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2947 9841 2950 9823 2941 9813 2939 9813
      2939 9812 2938 9812 2937 9811 2938 9810
      2931 9803 2920 9833
TIME...MOT...LOC 2120Z 315DEG 9KT 2945 9832 

HAIL...1.00IN
WIND...60MPH
 
$$

MO
220 
WWUS54 KEWX 262133
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
433 PM CDT Tue May 26 2020

TXC029-493-262215-
/O.CON.KEWX.SV.W.0159.000000T0000Z-200526T2215Z/
Wilson TX-Bexar TX-
433 PM CDT Tue May 26 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHWESTERN WILSON AND SOUTHEASTERN BEXAR COUNTIES...

At 432 PM CDT, a severe thunderstorm was located over St. Hedwig, or
7 miles south of Randolph AFB, moving southeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
St. Hedwig, Elmendorf, La Vernia, Adkins, Sayers and Parita. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2944 9832 2947 9820 2941 9813 2939 9813
      2939 9812 2938 9812 2937 9811 2938 9810
      2931 9803 2922 9828
TIME...MOT...LOC 2132Z 303DEG 12KT 2942 9825 

HAIL...1.00IN
WIND...60MPH
 
$$

MO
359 
WWUS54 KEWX 262153
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
453 PM CDT Tue May 26 2020

TXC029-493-262202-
/O.CAN.KEWX.SV.W.0159.000000T0000Z-200526T2215Z/
Wilson TX-Bexar TX-
453 PM CDT Tue May 26 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WILSON AND
SOUTHEASTERN BEXAR COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.

LAT...LON 2944 9832 2947 9820 2941 9813 2939 9813
      2939 9812 2938 9812 2937 9811 2938 9810
      2931 9803 2922 9828
TIME...MOT...LOC 2151Z 342DEG 7KT 2938 9824 

$$

MO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:51 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, May 26, 2:51 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
251 PM CDT Tue May 26 2020

.SHORT TERM (Tonight through Wednesday Night)...
Drier air has worked into the area, and as we all recover from the
wet pattern over the past several days. This afternoon and evening
should remain mostly dry and uneventful. Temperatures reach the low
80s this afternoon, and low to mid 60s tonight. Tomorrow is a
different story as the low that spins over Texas, and drifts
slightly east, leaving the area under northwestern flow aloft. With
eventual southerly flow at the surface, shear values increase to
greater than 60kts. As high shear and vorticity propagate around the
low, South Central Texas is under the threat for severe storms, yet
again. Moderate instability across the region upwards of 2200J/kg of
CAPE, as the daytime further destabilizes the atmosphere.

Based on these factors, the Storm Prediction Center has the
northeastern portion of our CWA, including the Austin metro area, in
an enhanced risk for tomorrow evening. San Antonio's metro area, in
the slight risk area, will also have to be vigilant with evolving
weather conditions.

Initial development may start out as discrete cells in the Hill
Country, where very large hail will be the main threat. Should these
cells congeal as they progress and become more linear, damaging wind
will become the main threat, though the chance for large hail still
exists. Also, given the amount of shear generated, tornadoes may be
possible.

Activity should progress overnight, tomorrow night before
dissipating. Overnight lows that night will be in the upper 60s.

&&

.LONG TERM (Thursday through Tuesday)...
North flow will continue on the backside of the upper low on Thursday
with a continued chance of isolated showers and storms. Overall
coverage is not expected to be too high. The slight chance of rain
will shift to the south and southwest counties for Friday through
Sunday as moisture becomes a bit scoured for the remainder of the
area as the upper low departs and ridging begins to build back into
the region. The ridge is expected to center over the region
Monday/Tuesday with dry weather expected across the entire area.
Temperatures will be in the 80s and lower 90s for most of the
extended forecast period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              64  87  67  87  66 /  -   40  60  20  10
Austin Bergstrom Intl Airport  62  87  66  87  66 /  -   40  60  20  10
New Braunfels Muni Airport     63  88  66  88  66 /  -   40  50  20  10
Burnet Muni Airport            62  85  64  85  63 /  -   50  60  10  10
Del Rio Intl Airport           67  95  71  93  70 /  -   -    0  -   20
Georgetown Muni Airport        62  87  65  85  65 /  -   50  70  10  10
Hondo Muni Airport             62  90  68  92  68 /  -   -   20  10  20
San Marcos Muni Airport        63  87  65  88  66 /  -   40  50  20  10
La Grange - Fayette Regional   65  86  67  88  68 /  -   40  50  20  10
San Antonio Intl Airport       67  89  68  90  68 /  -   20  50  20  20
Stinson Muni Airport           65  90  69  90  69 /  -   10  30  20  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...YBVP
Long-Term...Hampshire
Decision Support...BMW
Hazardous weather outlook, May 26, 2:44 PM CDT, 1 hour 24 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
244 PM CDT Tue May 26 2020

TXZ171>173-183>194-202>209-217>225-228-271945-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
244 PM CDT Tue May 26 2020

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Isolated to scattered severe thunderstorms are possible Wednesday
afternoon and evening for much of the region, primarily for
locations along and north of Interstate 10. Very large hail,
damaging wind gusts, and an isolated or two will all be possible.
Locally heavy rainfall is also possible.

There is a marginal risk for severe storms on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Wednesday afternoon and evening.

In the hours before

Local storm report, May 26, 2:18 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
218 PM CDT TUE MAY 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 PM     TSTM WND DMG     3 ESE GREY FOREST       29.59N 98.64W
05/24/2020                   BEXAR              TX   NWS STORM SURVEY

            DELAYED REPORT FROM SUNDAY MAY 24...SEVERAL
            HOMES OFF GREY FOX SUSTAINED ROOF DAMAGE
            FROM STRONG THUNDERSTORM WINDS. FENCES WERE
            ALSO OBSERVED TO BE DAMAGED.

&&

PAY
Special weather statement, May 26, 3:22 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
322 PM CDT Tue May 26 2020

TXZ194-262115-
Lee TX-
322 PM CDT Tue May 26 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEE COUNTY UNTIL 415
PM CDT...

At 322 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lexington, moving east at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lexington, Dime Box, Tanglewood, Fedor, Lake Somerville State Park &
Trailway, Leo, Old Dime Box and Blue.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3026 9668 3033 9714 3048 9712 3052 9703
      3054 9693 3049 9690 3046 9690 3046 9688
      3043 9687 3043 9685 3039 9679 3032 9674
      3032 9669 3029 9665
TIME...MOT...LOC 2022Z 274DEG 14KT 3042 9701

MO
Local storm report, May 26, 3:42 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
342 PM CDT TUE MAY 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             LEXINGTON               30.42N 97.00W
05/26/2020  E0.88 INCH       LEE                TX   BROADCAST MEDIA

&&

BMW
Special weather statement, May 26, 3:44 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
344 PM CDT Tue May 26 2020

TXZ205-207-221-262145-
Guadalupe TX-Bexar TX-Wilson TX-
344 PM CDT Tue May 26 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GUADALUPE...
NORTHWESTERN WILSON AND NORTHEASTERN BEXAR COUNTIES UNTIL 445 PM
CDT...

At 343 PM CDT, Doppler radar was tracking a strong thunderstorm over
Live Oak, moving southeast at 15 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
San Antonio, Schertz, Seguin, Cibolo, Universal City, Live Oak,
Selma, San Antonio Int Airport, Randolph AFB, Kirby, Alamo Heights,
Windcrest, Terrell Hills, St. Hedwig, La Vernia, China Grove, Marion,
Santa Clara, New Berlin and Zuehl.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2954 9853 2962 9834 2959 9831 2962 9825
      2953 9788 2925 9825
TIME...MOT...LOC 2043Z 308DEG 13KT 2952 9833

MO
Special weather statement, May 26, 3:47 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
347 PM CDT Tue May 26 2020

TXZ193-194-209-262130-
Bastrop TX-Fayette TX-Lee TX-
347 PM CDT Tue May 26 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BASTROP...
SOUTHEASTERN LEE AND NORTH CENTRAL FAYETTE COUNTIES UNTIL 430 PM
CDT...

At 346 PM CDT, Doppler radar was tracking a strong thunderstorm over
Paige, or 12 miles northeast of Bastrop, moving east at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Giddings, Paige, Circle D-KC Estates, Camp Swift, Serbin, Northrup,
McDade, Loebau, Rabbs Prairie, Warda, Hills, Winchester, Lincoln,
Manheim and Bastrop State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3017 9679 3016 9679 2992 9691 3019 9734
      3032 9731 3027 9673
TIME...MOT...LOC 2046Z 281DEG 20KT 3023 9716

PLATT
Local storm report, May 26, 3:55 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
355 PM CDT TUE MAY 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             3 NNW LIVE OAK          29.59N 98.35W
05/26/2020  E0.50 INCH       BEXAR              TX   PUBLIC

            MAINLY PEA SIZED HAIL, BUT A FEW HAILSTONES
            WERE UP TO ONE-HALF INCH IN DIAMETER AT
            NACOGDOCHES ROAD AND LOOP 1604.

&&

EMP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:08 PM CDTSevere Thunderstorm WarningEWXVal Verde67 min
May 25, 7:16 PM CDTSevere Thunderstorm WarningEWXVal Verde59 min
May 25, 7:38 PM CDTSevere Thunderstorm WarningEWXVal Verde52 min
May 25, 7:51 PM CDTSpecial Weather StatementEWXEdwards39 min
May 25, 8:11 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Val Verde14 min
May 25, 8:20 PM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde40 min
May 25, 8:22 PM CDTSevere Thunderstorm WarningEWXVal Verde38 min
May 25, 8:40 PM CDTAreal Flood AdvisoryEWXEdwards, Val Verde3 hr
May 25, 8:53 PM CDTSpecial Weather StatementEWXMedina52 min
May 25, 8:55 PM CDTSpecial Weather StatementEWXEdwards50 min
May 25, 9:25 PM CDTAreal Flood AdvisoryEWXBandera, Bexar, Medina3 hr
May 25, 9:28 PM CDTSpecial Weather StatementEWXVal Verde47 min
May 25, 9:30 PM CDTSpecial Weather StatementEWXKinney45 min
May 25, 9:39 PM CDTSevere Thunderstorm WarningEWXVal Verde36 min
May 25, 9:42 PM CDTSpecial Weather StatementEWXBexar48 min
May 25, 10:35 PM CDTSpecial Weather StatementEWXAtascosa, Wilson40 min
May 25, 10:38 PM CDTSpecial Weather StatementEWXUvalde52 min
May 25, 11:11 PM CDTSevere Thunderstorm WarningEWXFrio, Medina, Uvalde, Zavala34 min
May 25, 11:18 PM CDTSpecial Weather StatementEWXDeWitt, Gonzales, Karnes42 min
May 25, 11:36 PM CDTSevere Thunderstorm WarningEWXDeWitt, Fayette, Gonzales, Karnes, Lavaca39 min
May 25, 11:38 PM CDTSevere Thunderstorm WarningEWXFrio, Medina, Uvalde, Zavala52 min
May 26, 12:00 AM CDTSpecial Weather StatementEWXGoliad30 min
May 26, 12:08 AM CDTSpecial Weather StatementEWXDeWitt, Lavaca52 min
May 26, 12:21 AM CDTAreal Flood AdvisoryEWXAtascosa, DeWitt, Karnes, Wilson3 hr
May 26, 12:26 AM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Frio, Medina, Wilson22 min
May 26, 12:44 AM CDTSpecial Weather StatementEWXAtascosa46 min
May 26, 12:50 AM CDTSpecial Weather StatementEWXWilson40 min
May 26, 12:55 AM CDTSpecial Weather StatementEWXDimmit50 min
May 26, 6:44 AM CDTSpecial Weather StatementEWXBlanco46 min
May 26, 7:29 AM CDTSevere Thunderstorm WarningEWXBlanco46 min
May 26, 7:38 AM CDTSpecial Weather StatementEWXReal52 min
May 26, 7:56 AM CDTSevere Thunderstorm WarningEWXEdwards, Real39 min
May 26, 8:02 AM CDTSpecial Weather StatementEWXHays43 min
May 26, 8:39 AM CDTSpecial Weather StatementEWXTravis36 min
May 26, 3:22 PM CDTSpecial Weather StatementEWXLee53 min
May 26, 3:44 PM CDTSpecial Weather StatementEWXGuadalupe61 min
May 26, 3:47 PM CDTSpecial Weather StatementEWXLee43 min
May 26, 4:13 PM CDTSevere Thunderstorm WarningEWXLee47 min
May 26, 4:48 PM CDTSevere Thunderstorm WarningEWXLee44 min
May 26, 4:54 PM CDTSpecial Weather StatementEWXWilson51 min
May 26, 5:03 PM CDTSevere Thunderstorm WarningEWXWilson29 min

Nearby

Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.